Jump to content
CrazyBoards.org

Recommended Posts

I just joined this site, so I apologize if someone has asked about it before, but I was prescribed Lexapro today and was wondering what other peoples' experiences with it were like.  I have generalized anxiety (and asperger's, but it doesn't really give me any problems), probably depression as well but haven't been diagnosed, and was on Prozac for about three months, but quit a couple months ago because if anything it made me more depressed - it's like it switched me to being more depressed than anxious, when usually it's the other way around?  My psychiatrist told me the first week or so on Lexapro there are side effects like headaches, but long-term she said the side effects aren't bad.  I was also told it's weight-neutral, which is an important thing to me.  If anyone has any input I would appreciate it :)

Link to comment
Share on other sites

I take Celexa (citalopram) which has the same psychoactive molecule as Lexapro (escitalopram). I find it great for anxiety. It is really the only antidepressant that ever did anything at all for me.

The start-up side effects are a bitch though. I had a lot of anxiety which is ironic because after the initial anxiety goes away it is wonderful against anxiety. In my experience, it is as good as a benzo. Other start-up side effects I had were dilation of my pupils, slight tremor, nausea, etc. I can't remember whether I had a headache or not. All these side effects went away for me though and now I don't even know that I take it.

I think it's pretty weight neutral. If it isn't then it's certainly not the worst offender in my cocktail.

Link to comment
Share on other sites

I've taken lexapro twice. The first time I didn't give it a fair shot. 

The second time I did. And it helped a lot. Especially with anxiety. It did poop out on me, but I was on it for years. I have GAD too.

It's a good med for lots of people. Give it a shot.

Oh and I gained weight during that time but I am pretty sure it was due to zyprexa and seroquel (which are antipsychotics notorious for weight gain) and NOT the lexapro causing it. 

Good luck!

Link to comment
Share on other sites

Another one who loves Lexapro. I started VERY slowly. After reading too much on the web about weight gain, I also decided to go off wheat and dairy just in case. And I am still off them all these years later. 

This past summer I was feeling so good I decided to stop taking Lexapro. I combine it with bupropion. It was a huge disaster but quickly averted. I am now back at 20 mg.  Some people have to take synthroid forever, so I have to take escitalopram forever. 

I still get depressed but I never expected it would go away completely. The difference is I know the episodes will end. Depression on Drugs. DOD.
This summer when I slowly went off Lexapro, the day I stopped completely I woke up down the rabbit hole and stayed there all week long.  The difference was dramatic. Some of that is due to the side effects of tapering off a med. Leaving Lexapro is like throwing your brain off a cliff. But for now, we are good friends, married, in sickness and in health. :-}

Link to comment
Share on other sites

I took Lexapro combined with Welbutrin for a couple of years. Did nothing for depression -- didn't help, didn't hurt. Gained a lot of weight and developed a case of tinnitus that I was never able to get rid of, and which seems to worsen a bit each time I try another medication. I tend to have extremely poor results from medication. You might be luckier.

Link to comment
Share on other sites

3 minutes ago, in_media_res said:

I took Lexapro combined with Welbutrin for a couple of years. Did nothing for depression -- didn't help, didn't hurt. Gained a lot of weight and developed a case of tinnitus that I was never able to get rid of, and which seems to worsen a bit each time I try another medication. I tend to have extremely poor results from medication. You might be luckier.

Are you sure it was the Lexapro? Because Wellbutrin is known to cause tinnitus in some people. I haven't had tinnitus from citalopram (or Lexapro which I did take briefly). 

Link to comment
Share on other sites

3 minutes ago, jt07 said:

Are you sure it was the Lexapro? Because Wellbutrin is known to cause tinnitus in some people. I haven't had tinnitus from citalopram (or Lexapro which I did take briefly). 

Nope. I took both at the same time for an extended period (around about two years at or above the general top end dose for each). Both list tinnitus among the other effects section in the prescribing information, so it could have been either or both. I also have moderate to severe mid to high frequency hearing loss, which developed about the same time. I don't have any other risk factors (other than being middle-aged)...so odds are its the meds.

For the benefit of the OP, it's a pretty rare side effect. I'm not sure how much I'd worry about it, unless you have other risk factors or otherwise compromised hearing.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...